Alert archive / Utah / Red Flag Warnings in 2020

Red Flag Warning 14, NWS Salt Lake City, UT

July 6, 202010 counties in Utah

NWS Salt Lake City, UT issued this red flag warning at Jul 6, 2020, 2:19 PM MDT for 10 counties in Utah. It took effect at Jul 8, 2020, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2020, 2:19 PM MDT (20:19 UTC)
In effect from
Jul 8, 2020, 12:00 PM MDT
Expired
Jul 8, 2020, 9:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

Counties Beaver County, UT, Garfield County, UT, Iron County, UT, Kane County, UT, Millard County, UT, Piute County, UT, San Juan County, UT, Sevier County, UT, Washington County, UT, Wayne County, UT

The radar

The Cedar City radar (KICX), 85 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.3 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2020-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2020-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3436 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

427 
WWUS85 KSLC 062019
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
219 PM MDT Mon Jul 6 2020

UTZ484-489-071200-
/O.CAN.KSLC.FW.A.0009.200708T1800Z-200709T0300Z/
/O.CON.KSLC.FW.W.0013.200707T1500Z-200708T0600Z/
Tavaputs Plateau-San Rafael Swell-
219 PM MDT Mon Jul 6 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TUESDAY TO
MIDNIGHT MDT TUESDAY NIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 484 AND 489...
...FIRE WEATHER WATCH IS CANCELLED FOR WEDNESDAY FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484 AND 489...

* AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau and 
  Fire Weather Zone 489 San Rafael Swell.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* IMPACTS...Critical fire weather conditions are expected Tuesday.
  Any fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now...or are imminent. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ493-494-496-498-071200-
/O.UPG.KSLC.FW.A.0009.200708T1800Z-200709T0300Z/
/O.NEW.KSLC.FW.W.0014.200708T1800Z-200709T0300Z/
/O.CON.KSLC.FW.W.0013.200707T1500Z-200708T0600Z/
Central Utah Mountains-Henry Mountains-Color Country Mountains-
Grand Staircase-
219 PM MDT Mon Jul 6 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TUESDAY TO
MIDNIGHT MDT TUESDAY NIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 493...494...496 AND 498...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 493...494...
496 AND 498...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from noon to 9 PM MDT Wednesday. A Red Flag warning for
wind and low relative humidity remains in effect from 9 AM Tuesday
to midnight Tuesday night.

* AFFECTED AREA...Fire Weather Zone 493 Central Utah Mountains...
   Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 496 
  Color Country Mountains and Fire Weather Zone 498 Grand 
  Staircase.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph on
  Tuesday, southwest 10 to 20 with gusts around 30 mph on
  Wednesday.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Critical fire weather conditions are expected Tuesday
  and again on Wednesday. Any fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now...or are imminent. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ492-495-071200-
/O.CON.KSLC.FW.W.0013.200707T1500Z-200708T0600Z/
Central Utah West Desert-Color Country West Desert-
219 PM MDT Mon Jul 6 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TUESDAY TO
MIDNIGHT MDT TUESDAY NIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 492 AND 495...

* AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert 
  and Fire Weather Zone 495 Color Country West Desert.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ482-497-071200-
/O.CON.KSLC.FW.W.0013.200707T1500Z-200708T0600Z/
Western Uintah Basin-Mojave Desert-
219 PM MDT Mon Jul 6 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TUESDAY TO
MIDNIGHT MDT TUESDAY NIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 482 AND 497...

* AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin and 
  Fire Weather Zone 497 Mojave Desert.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
5 follow-up statements
354 
WWUS85 KSLC 070911
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
311 AM MDT Tue Jul 7 2020

UTZ493-494-496-498-072200-
/O.CON.KSLC.FW.W.0013.200707T1500Z-200708T0600Z/
/O.CON.KSLC.FW.W.0014.200708T1800Z-200709T0300Z/
Central Utah Mountains-Henry Mountains-Color Country Mountains-
Grand Staircase-
311 AM MDT Tue Jul 7 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT MDT TONIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 493...494...496 AND 498...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 493...494...496 AND 498...

* AFFECTED AREA...Fire Weather Zone 493 Central Utah Mountains...Fire
  Weather Zone 494 Henry Mountains...Fire Weather Zone 496 Color 
  Country Mountains and Fire Weather Zone 498 Grand Staircase.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph on 
  Tuesday, southwest 10 to 20 with gusts around 30 mph on 
  Wednesday.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Critical fire weather conditions are expected 
  Tuesday and again on Wednesday. Any fire starts could spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ492-495-072200-
/O.CON.KSLC.FW.W.0013.200707T1500Z-200708T0600Z/
Central Utah West Desert-Color Country West Desert-
311 AM MDT Tue Jul 7 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT MDT TONIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 492 AND 495...

* AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert 
  and Fire Weather Zone 495 Color Country West Desert.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ482-484-489-497-072200-
/O.CON.KSLC.FW.W.0013.200707T1500Z-200708T0600Z/
Western Uintah Basin-Tavaputs Plateau-San Rafael Swell-
Mojave Desert-
311 AM MDT Tue Jul 7 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT MDT TONIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 482...484...489 AND 497...

* AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... 
  Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 
  San Rafael Swell and Fire Weather Zone 497 Mojave Desert.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
209 
WWUS85 KSLC 071640
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
1040 AM MDT Tue Jul 7 2020

UTZ493-494-496-498-081200-
/O.CON.KSLC.FW.W.0013.000000T0000Z-200708T0600Z/
/O.CON.KSLC.FW.W.0014.200708T1800Z-200709T0300Z/
Central Utah Mountains-Henry Mountains-Color Country Mountains-
Grand Staircase-
1040 AM MDT Tue Jul 7 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 493...
494...496 AND 498...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 493...494...496 AND 498...

* AFFECTED AREA...Fire Weather Zone 493 Central Utah Mountains...
   Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 496 
  Color Country Mountains and Fire Weather Zone 498 Grand 
  Staircase.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph on 
  Tuesday, southwest 10 to 20 with gusts around 30 mph on 
  Wednesday.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Critical fire weather conditions are expected 
  Tuesday and again on Wednesday. Any fire starts could spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ492-495-080600-
/O.CON.KSLC.FW.W.0013.000000T0000Z-200708T0600Z/
Central Utah West Desert-Color Country West Desert-
1040 AM MDT Tue Jul 7 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND
495...

* AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert 
  and Fire Weather Zone 495 Color Country West Desert.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ482-484-489-497-080600-
/O.CON.KSLC.FW.W.0013.000000T0000Z-200708T0600Z/
Western Uintah Basin-Tavaputs Plateau-San Rafael Swell-
Mojave Desert-
1040 AM MDT Tue Jul 7 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482...
484...489 AND 497...

* AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... 
  Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 
  San Rafael Swell and Fire Weather Zone 497 Mojave Desert.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
923 
WWUS85 KSLC 080841
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
241 AM MDT Wed Jul 8 2020

UTZ493-494-496-498-082200-
/O.CON.KSLC.FW.W.0014.200708T1800Z-200709T0300Z/
Central Utah Mountains-Henry Mountains-Color Country Mountains-
Grand Staircase-
241 AM MDT Wed Jul 8 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 493...494...496 AND 498...

* AFFECTED AREA...Fire Weather Zone 493 Central Utah Mountains...
   Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 496 
  Color Country Mountains and Fire Weather Zone 498 Grand 
  Staircase.

* WINDS...Southwest 10 to 20 with gusts around 30 mph on 
  Wednesday.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Critical fire weather conditions are expected 
  Tuesday and again on Wednesday. Any fire starts could spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
175 
WWUS85 KSLC 082052
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
252 PM MDT Wed Jul 8 2020

UTZ493-494-496-498-090300-
/O.CON.KSLC.FW.W.0014.000000T0000Z-200709T0300Z/
Central Utah Mountains-Henry Mountains-Color Country Mountains-
Grand Staircase-
252 PM MDT Wed Jul 8 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 493...
494...496 AND 498...

* AFFECTED AREA...Fire Weather Zone 493 Central Utah Mountains...
   Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 496 
  Color Country Mountains and Fire Weather Zone 498 Grand 
  Staircase.

* WINDS...Southwest 10 to 20 with gusts around 30 mph through this
  evening.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Critical fire weather conditions are expected through
  this evening. Any fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
394 
WWUS85 KSLC 090313
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
913 PM MDT Wed Jul 8 2020

UTZ493-494-496-498-090415-
/O.EXP.KSLC.FW.W.0014.000000T0000Z-200709T0300Z/
Central Utah Mountains-Henry Mountains-Color Country Mountains-
Grand Staircase-
913 PM MDT Wed Jul 8 2020

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 493...494...496 AND 498...

Winds will continue to diminish this evening, bringing an end to
critical fire weather conditions. 

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 6, 9:01 AM MDT, 5 hours 18 minutes earlier.

Area forecast discussion, Jul 6, 9:01 AM MDT, 5 hours 18 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
901 AM MDT Mon Jul 6 2020

.UPDATE...
Only minor tweaks to the forecast this morning with no real change
to the overall forecast message. Today and tonight will be the
warmest day this week as southerly flow increases ahead of a
shortwave trough that will move through the Northern Rockies.
Temperatures will mainly run about 5 to 10 degrees above normal,
including overnight low temperatures tonight. The only location
forecast to be near a record high temperature today is at
Duchesne.

Near-critical to isolated critical fire weather conditions will
develop this afternoon across portions of southern and central
Utah with no fire weather headlines needed today. However, a
solid Red Flag Warning day remains on track Tuesday with the
increased south to southwesterly winds ahead of the weak cold
front passage. On Wednesday more marginal critical fire weather
conditions possible for southern and eastern portions of Utah.
Latest forecast information supports at least portions of this
Watch may need to be upgraded to a Red Flag Warning later today.

.SYNOPSIS...
A warm and dry southwesterly flow will prevail through much of
the week with fire weather concerns being the main hazard into the
upcoming weekend.

&&

.SHORT TERM (Through 12Z Thursday)...
A broad, low-amplitude ridge extending from the southern plains
through the desert southwest will bring another day of warm and
dry conditions to the forecast area today. An upper level trough
advancing into the Pacific Northwest late tonight will bring about
an increase in southwest flow aloft over the Great Basin Tuesday.
A weak, dry cold front associated with the upper trough will
enter northern Utah by early Tuesday, then settle into central
Utah late in the day.

Dry, but slightly cooler temperatures will trail the front, with
breezy and still quite hot temperatures south of the boundary
Tuesday. The very dry, stable west-southwest flow aloft will
persist across Utah Wednesday. Only looking at minor changes to
temperatures from Tuesday, with warmer temperatures to follow in
the long term forecast period.

.LONG TERM (After 12Z Thursday)...
The story of the long term forecast remains largely unchanged
from the past few days. Hot, dry, and breezy conditions are
expected across a majority of Utah and southwest Wyoming through
the week as we find ourselves under a building ridge with a trough
to the northwest.

A suppressed ridge over the Desert Southwest will begin to build
over the forecast area starting late Thursday into Friday. As this
feature strengthens, the increasing gradient between the ridge and
aforementioned trough will likely allow for modest winds in the low
to mid levels that will translate to breezy conditions at the
surface once daytime mixing is able to establish. This trend is
likely to continue into the weekend as the persistent trough remains
to our northwest and the ridge continues to amplify. Concern for
fire weather conditions lingers as extreme dry conditions remain in
place through the week in combination with these breezy afternoon
winds.

Aside from the potential for extended fire weather concerns,
temperatures across the forecast area are expected to remain near
normal during the middle of the week, with above average
temperatures arriving by the weekend. Southern Utah, in particular,
could see temperatures rise to ~10 degrees above average by the end
of the weekend, while areas in northern Utah will likely see daytime
highs rise to ~5 degrees above average. Chances of precipitation
remain low throughout the extended forecast, however, the
deterministic GFS continues to favor the possibility of a mid-level
moisture surge by the weekend (which may favor high based
convection), while other deterministic guidance favor a dry
forecast. Ensemble guidance seems to favor the latter solution,
thus, have maintained minimal PoPs... but something to keep an eye
on in the coming days.

&&

.AVIATION...
VFR conditions are expected to prevail over the SLC terminal
through the valid TAF period. Southerly winds will remain in place
over the airfield through ~17-19Z before becoming northerly
through 03Z before returning to the south. Winds tonight will
increase from south with a chance of gusts from the south over 20
knots by Tuesday morning.

&&

.FIRE WEATHER...
A developing upper level trough over the Pacific Northwest
combined with high pressure centered over the southern Rockies
will lead to continued low humidity and increasing southerly winds
on Tuesday. Widespread critical fire weather conditions are
expected across southern and central Utah on Tuesday.

A weak cold front will slip south through northern Utah Tuesday,
then stall over central Utah by Tuesday night. Behind this front
slightly lower temperatures with still low RH values are expected.
South of this front humidity values will remain quite low with
enough supporting winds aloft to bring a chance for critical
or near-critical fire weather conditions Wednesday. Will leave
the current Fire Weather Watch in place for now as some
uncertainty remains as to whether winds will be strong enough
over a wide enough area to justify a warning.

A gradual strengthening of the southern Rockies high late in
the week will further boost temperatures and keep humidity values
low. Only looking at fair to poor recoveries at night during the
latter half of the week and into the weekend. Winds at this point
look to remain below level to create critical fire weather conditions.
The only area of concern at this point would be with the southwest
and west-central zones where winds could briefly reach critical
levels by Friday and on into the weekend.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning from 9 AM Tuesday to midnight MDT Tuesday night
     for UTZ482-484-489-492>498.

     Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for UTZ484-489-493-494-496-498.

WY...None.
&&

UPDATE...Church
SHORT TERM...Conger
LONG TERM...Webber
AVIATION... Webber/Church
FIRE WEATHER...Conger

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 6, 5:05 AM MDT, 9 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
505 AM MDT Mon Jul 6 2020

UTZ001>016-019>021-517-518-WYZ021-071200-
Cache Valley/Utah Portion-Northern Wasatch Front-Salt Lake and
Tooele Valleys-Southern Wasatch Front-Great Salt Lake Desert and
Mountains-Wasatch Mountain Valleys-Wasatch Mountains I-80 North-
Wasatch Mountains South of I-80-Western Uinta Mountains-Wasatch
Plateau/Book Cliffs-Western Uinta Basin-Castle Country-San Rafael
Swell-Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-Utahs
Dixie and Zion National Park-South Central Utah-Glen Canyon
Recreation Area/Lake Powell-Central Mountains-Southern Mountains-
Southwest Wyoming-329 PM MDT Sun Jul 5 2020

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Increasing southwesterly flow will result in breezy to windy
conditions across much of central and southern Utah through
the upcoming weekend. These winds coupled with a very dry airmass
and dry fuels will bring the potential for critical fire weather
conditions beginning Tuesday, and continuing through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

Nearby

Red Flag Warnings in Utah, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.